MAUDE Adverse Event Report: ORTHOFIX US LLC LONESTAR; IMPLANT INSERTER

ORTHOFIX US LLC LONESTAR; IMPLANT INSERTER
Model Number 83-9003
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has not returned for investigation.
 
Event or Problem Description
It was reported that during a two level acdf on (b)(6) 2024, while inserting the cage, the tip of the inserter broke inside the threads of the cage.It was confirmed that there was no adverse effects to the patient and surgery was completed successfully with a replacement that was inside of the tray.It was reported that there was a 40-50 minute delay in the case.Several attempts for additional information have been made with no good results.The device has not returned for investigation.When the device returns an investigation will be conducted on the device.
 
Additional Manufacturer Narrative
The implant inserter (pn: 83-9003, ln:227533-ac09) was returned for investigation.The implant inserter shows signs of wear included slightly faded laser markings and scratches.It can be confirmed that the threaded tip broke off the inserter.The broken threaded tip was not returned for investigation, but was safely removed during surgery, with no patient harm reported.Pre-clinical testing (10112150) of 83-9003 inserter involved impaction and removal against 58.7 lbs distraction force for 507 cycles.The op-tech mentions "if repositioning is needed, use the tamp to adjust the interbody spacer position".Per the ifu, the instrument should not be used if there is any sign of damage such as binding or bending.An analysis of failure site indicates that the threaded tip was likely subjected to cumulative permanent deformation (i.E.Bending), prior to breakage.Given the nature of the instrument's design and its interface with the implant, care should be taken when positioning and/or positioning while impacting, with respect to the amount of distraction force versus the input positioning force.Any toggle or excessive movement of the inserter relative to the movement of the implant should warrant an inspection for permanent bending of the threaded tips.This instrument was manufactured in march 2023 and the complaint originated in november 2024, indicating it was within the expected 4-year lifespan.A review of the product dhr showed that all inspections met design specifications.A review of ncmr databases did not reveal any nonconformances related to this investigation.
 
Event or Problem Description
It was reported that during a two level acdf on (b)(6)2024, while inserting the cage, the tip of the inserter broke inside the threads of the cage.It was confirmed that there was no adverse effects to the patient and surgery was completed successfully with a replacement that was inside of the tray.It was reported that there was a 40-50 minute delay in the case.Several attempts for additional information have been made with no good reults.The device has not returned for investigation.When the device returns an investigation will be conducted on the device.

Brand Name
LONESTAR
Common Device Name
IMPLANT INSERTER
Manufacturer (Section D)
ORTHOFIX US LLC
3451 plano parkway
lewsiville TX 75056
Manufacturer (Section G)
ORTHOFIX US LLC
3451 plano parkway
lewsiville TX 75056
Manufacturer Contact
james stephens
501 mercury dr.
sunnyvale, CA 94085
MDR Report Key20727907
Report Number2183449-2024-00023
Device Sequence Number18380050
Product Code LXH
UDI-Device Identifier18257200086092
UDI-Public18257200086092
Combination Product (Y/N)N
Initial Reporter CountryMU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number83-9003
Device Lot Number227533-AC09
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown